Missouri, 2005Damaging Wind in Missouri, July 26, 2005
July 26, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 26, 2:21 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 26, 2:21 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT TUE JUL 26 2005
.DISCUSSION...
REGIONAL PROFILER NETWORK NICELY DEPICTS THE DEVELOPMENT OF A PESKY
200MB CLOSED LOW OVER OKLAHOMA DURING THE PAST 24 HOURS. THIS
CIRCULATION HAS THUS FAR LEAD TO AN EASTERLY FLOW WELL ALOFT AND HAS
HELD CIRRUS AT BAY MUCH OF THE DAY. UNFORTUNATELY THIS HAS ALLOWED
TEMPERATURES TO ONCE AGAIN SOAR INTO THE UPPER 90S ACROSS ABOUT THE
SOUTHEAST 1/2 TO 2/3 OF THE CWA. SHORT RANGE MODELS ARE IN EXCELLENT
AGREEMENT ON QUICKLY SHEARING THIS UPPER LOW OUT AS IT MOVES
EASTWARD AND IS MORE OR LESS ABSORBED BY THE APPROACHING
UNSEASONABLY STRONG SHORT WAVE TROUGH.
AS HAS BEEN DISCUSSED THE PAST COUPLE DAYS THE SURFACE BOUNDARY IS
FAIRLY SHALLOW WITH A WEAK TILT SO PREFRONTAL CONVECTION MAY BE A
BIT TOUGH TO COME BY GIVEN WHAT WILL LIKELY BE RELATIVELY SHALLOW
CONVERGENCE ALONG THE BOUNDARY. MAJORITY OF THE PRECIPITATION WILL
ACTUALLY BE POST FRONTAL AND ASSOCIATED WITH UNSEASONABLY STRONG MID
LEVEL FRONTOGENETICAL FORCING IN THE RIGHT ENTRANCE REGION OF THE
100-130KT 250MB JET. SEEMS LIKELY THAT THE MAJORITY OF THE
PRECIPITATION TONIGHT WILL BE MORE STRATIFORM IN NATURE. WILL LIKELY
BE SOME EMBEDDED THUNDERSTORMS GIVEN THE STRONG ASCENT AND SOME WEAK
ELEVATED INSTABILITY...BUT EXPECT CHARACTER OF PRECIPITATION TO LEAN
TO THE STRATIFORM SIDE.
THIS MORNINGS 12Z SOUNDING FROM TOPEKA NICELY SAMPLED THE VERY
MOIST POST FRONTAL AIRMASS THAT WILL OVERSPREAD THE OZARKS TONIGHT.
GIVEN THE MAGNITUDE OF THE EXPECTED FORCING AND AMOUNT OF MOISTURE
IN PLACE HARD TO ARGUE WITH THE GENEROUS MODEL QPF AND BUMPED UP
POPS ACCORDINGLY. FORCING WILL WEAKEN AND SHIFT SOUTHWARD TOMORROW
AS THE UPPER TROUGH DIGS A BIT FURTHER SOUTHWARD WHILE THE CORE OF
THE POLAR JET LIFTS NORTHEASTWARD. KEPT SOME LINGERING PRECIPITATION
OVER SOUTHERN MISSOURI TOMORROW MORNING AND EVEN CARRIED LOW CHANCE
POPS INTO THE AFTERNOON OVER FAR SOUTH CENTRAL MISSOURI.
WENT WITH THE IDEA OF STRATUS BREAKING UP FROM THE NW TOMORROW
AFTERNOON SINCE IT IS HARD TO IMAGINE A POST FRONTAL STRATUS DECK
LINGERING INTO THE AFTERNOON IN LATE JULY. EVEN WITH THE MIXED
SUNSHINE NORTHERLY WINDS AND COLD AIR ADVECTION WILL PROBABLY KEEP
TEMPERATURES REFRESHINGLY COOL...ESPECIALLY GIVEN OUR RECENT LITTLE
HEAT WAVE.
NO CHANGES MADE TO GOING EXTENDED GRIDS WHICH SEEM TO HAVE A GOOD
HANDLE ON A WARMING TREND BACK TO SEASONABLE TEMPERATURES. CERTAINLY
COULD BE A RED WOLF OR TWO IN THE NORTHWEST FLOW BUT THOSE REALLY
CANT BE IDENTIFIED THIS FAR IN ADVANCE.
IZZI/BROWNING
&&
.AVIATION...
FOR THE 18Z TAFS...GUSTY SSW WINDS LIKELY UNTIL FRONTAL PASSAGE
EARLY THIS EVENING. IN ADDITION TO A WIND SHIFT TO BRISK NORTHERLY
WINDS LOOK FOR POST FRONTAL RAIN TO OVERSPREAD THE TERMINALS.
ISOLATED TSRA NOT OUT OF THE QUESTION BOTH AHEAD OF THE FRONT LATE
THIS AFTERNOON AND BEHIND THE TONIGHT...BUT CHANCES OF TS ARE LOW
ENOUGH TO NOT REQUIRE INCLUSION IN THE TAFS ATTM. STRATUS IS LIKELY
BEHIND THE FRONT AND HAVE CONTINUED WITH MVFR CIGS OVERNIGHT. MVFR
CIGS MAY BE OPTIMISTIC...BUT GIVEN HOW CLIMATOLOGICALLY RARE IT
WOULD BE TO SEE POST FRONTAL IFR/LIFR STRATUS IN LATE JULY DIDNT
FEEL COMFORTABLE BRINGING TAFS ANY LOWER.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...EXCESSIVE HEAT WARNING EXPIRES AT 5 PM TODAY FOR SHANNON &
OREGON COUNTIES.
.KS...NONE.
WFO SGFHazardous weather outlook, Jul 26, 2:42 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT TUE JUL 26 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
342 PM CDT TUE JUL 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING AND COULD
CONTINUE INTO THE OVERNIGHT HOURS. CONDITIONS ARE FAVORABLE FOR
SOME OF THE THUNDERSTORMS TO PRODUCE DAMAGING WINDS IN EXCESS OF
60 MPH THIS EVENING...AS WELL AS SOME SMALL HAIL AND LOCALLY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZI
In the hours before
Special weather statement, Jul 26, 2:52 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT TUE JUL 26 2005
KSZ101-MOZ088-262145-
CHEROKEE-JASPER-
352 PM CDT TUE JUL 26 2005
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND JASPER COUNTIES
UNTIL 445 PM CDT...
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAXTER SPRINGS...OR 13 MILES WEST OF
JOPLIN...AND MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE...
6 MILES NORTHWEST OF IRON GATES BY 405 PM CDT.
NEAR CARL JUNCTION BY 410 PM CDT.
NEAR AIRPORT DRIVE BY 415 PM CDT.
NEAR ORONOGO BY 420 PM CDT.
NEAR ALBA BY 425 PM CDT.
NEAR JASPER BY 440 PM CDT.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LINDENBERG
Special weather statement, Jul 26, 4:16 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CDT TUE JUL 26 2005
MOZ093-262315-
NEWTON-
516 PM CDT TUE JUL 26 2005
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 615 PM CDT...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BAXTER SPRINGS...OR 13 MILES
SOUTHWEST OF JOPLIN...AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE...
NEAR SHOAL CREEK DRIVE BY 540 PM CDT.
NEAR LEAWOOD BY 545 PM CDT.
NEAR SAGINAW BY 550 PM CDT.
NEAR DIAMOND BY 615 PM CDT.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LINDENBERG
Thunderstorm Wind, Jasper
- When
- July 26, 4:20 PM CST
- Where
- Jasper County, Joplin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.083, -94.517
Severe thunderstorm wind gusts downed a large tree at the intersection of S. Jackson St. and Glendale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 26, 20052 deaths · 1 event
- Tornadoes and Hail in Indiana, July 26, 2005$694,000 · F2 · 12 events
- Rip Current in Florida, July 26, 20051 death · 1 event
- Hail and Damaging Winds in Ohio, July 26, 20051 injured · $635,000 · 53 kt wind · 58 events
- Tornadoes and Damaging Winds in Indiana, July 26, 2005$440,000 · F1 · 24 events
- Damaging Winds and Lightning Strike in New York, July 26, 20052 injured · $575,000 · 55 kt wind · 22 events
- Flooding in Iowa, July 26 to 31, 2005$840,000 · 21 events
- Damaging Winds in Ohio, July 26, 2005$750,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 26, 2005$260,000 · 53 kt wind · 2 events
- Damaging Wind in Arkansas, July 26, 2005$200,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 26, 2005$105,000 · 70 kt wind · 4 events
- Flash Flood and Damaging Wind in Arizona, July 26, 2005$100,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467419.